Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

On solutions of a nonlinear wave question when the ratio of the period to the length of the interval is irrational


Author: P. J. McKenna
Journal: Proc. Amer. Math. Soc. 93 (1985), 59-64
MSC: Primary 35B10; Secondary 35L70
MathSciNet review: 766527
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The semilinear wave equation $ {u_{tt}} - {u_{xx}} + f(u) = g(t)$ with $ u(0,t) = u(\pi ,t) = 0$, $ u$ is $ T$-periodic in $ t$, is considered for some situations in which $ T$ is not a rational multiple of $ \pi $. Various existence results depending on the range of $ f'$ are given, which contrast sharply with the case where $ T$ is a rational multiple of $ \pi $.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35B10, 35L70

Retrieve articles in all journals with MSC: 35B10, 35L70


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1985-0766527-X
PII: S 0002-9939(1985)0766527-X
Keywords: Boundary value problems, hyperbolic contractions, compactness
Article copyright: © Copyright 1985 American Mathematical Society